Louisiana, 2006

Damaging Wind in Louisiana, March 9, 2006

March 9, 2006 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 9, 9:01 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Mar 9, 9:01 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 AM CST THU MAR 9 2006

.DISCUSSION...

UPDATED TO DROP TORNADO WATCH FROM FAR WEST PORTION OF AREA...AND
LOWER POPS THERE FOR REST OF DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  50  80  62 /  90  10  10  10
MLU  74  50  79  62 /  90  20  10  10
DEQ  73  43  76  58 /  90  10  10  10
TXK  76  47  77  60 /  90  10  10  10
ELD  75  48  76  60 /  90  20  10  10
TYR  76  49  81  60 /  60  10  10  10
GGG  77  50  81  59 /  60  10  10  10
LFK  78  49  83  62 /  90  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

17
Hazardous weather outlook, Mar 9, 6:00 AM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST THU MAR 9 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE FOUR STATE
AREA TODAY. SHOWERS AND THUNDERSTORMS OVER THE WESTERN SECTIONS
OF THE REGION THIS MORNING...WILL MOVE RAPIDLY EAST DURING THE DAY
AND EXIT THE EASTERN SECTIONS BY LATE AFTERNOON AND EARLY
EVENING. DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR AND UP TO NEAR
80 MPH WILL BE POSSIBLY...ALONG WITH LARGE HAIL TO NEAR 2 INCHES
IN DIAMETER. DUE TO THE STRONG WINDS ALOFT AND THE
INCREASING INSTABILITY AHEAD OF THE EASTWARD ADVANCING BAND OF
SHOWERS AND THUNDERSTORMS...THE CHANCE OF TORNADOES WILL BE
INCREASING AS WELL. IN THE EVENT OF SEVERE WEATHER PERSONS
SHOULD KNOW WHERE TO GO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

OUR NEXT SIGNIFICANT STORM SYSTEM ARRIVES IN THE FOUR STATE
REGION LATE ON SUNDAY AND CONTINUES THROUGH MONDAY...WHICH
MAY BE ACCOMPANIED BY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED TODAY...BUT IS NOT EXPECTED FOR TONIGHT
AFTER 600 PM CST.

06

In the hours before

Local storm report, Mar 9, 6:54 AM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     TSTM WND DMG     1 W JACKSONVILLE        31.97N 95.28W
03/09/2006                   CHEROKEE           TX   LAW ENFORCEMENT

            1 LARGE TREE DOWN.

&&

22
Local storm report, Mar 9, 7:08 AM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     NON-TSTM WND DMG MOUNT PLEASANT          33.17N 94.98W
03/09/2006                   TITUS              TX   LAW ENFORCEMENT

            TREES DOWN ACROSS THE ENTIRE COUNTY.

&&

22
Local storm report, Mar 9, 7:16 AM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
716 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     NON-TSTM WND DMG ASHDOWN                 33.67N 94.13W
03/09/2006                   LITTLE RIVER       AR   LAW ENFORCEMENT

            2 ROOFS AND A CARPORT DAMAGED.

&&

22
Local storm report, Mar 9, 7:30 AM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     TSTM WND DMG     MOUNT ENTERPRISE        31.91N 94.68W
03/09/2006                   RUSK               TX   LAW ENFORCEMENT

            TREES DOWN.

&&

22
Local storm report, Mar 9, 10:04 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     TSTM WND DMG     2 E NACOGDOCHES         31.61N 94.62W
03/09/2006                   NACOGDOCHES        TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED ALONG TX HWY 7.

0750 AM     TSTM WND DMG     CARTHAGE                32.15N 94.34W
03/09/2006                   PANOLA             TX   LAW ENFORCEMENT

            TREES DOWNED. FROM SHERIFF.

0750 AM     TSTM WND DMG     NACOGDOCHES             31.61N 94.65W
03/09/2006                   NACOGDOCHES        TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED JUST NORTH OF NACOGDOCHES
            NEAR JUNCTION OF US 59 AND 259. FROM SHERIFF.

0800 AM     TSTM WND DMG     9 NW NASHVILLE          34.03N 93.96W
03/09/2006                   HOWARD             AR   LAW ENFORCEMENT

            TREES DOWNED IN CENTERPOINT COMMUNITY. FROM SHERIFF.

0810 AM     TSTM WND DMG     GARY CITY               32.03N 94.37W
03/09/2006                   PANOLA             TX   LAW ENFORCEMENT

            ROOF BLOWN OFF HOUSE. FROM SHERIFF.

0810 AM     TSTM WND DMG     GARY CITY               32.03N 94.37W
03/09/2006                   PANOLA             TX   LAW ENFORCEMENT

            TREES DOWNED. FROM SHERIFF.

0837 AM     TSTM WND GST     BENTON                  32.69N 93.74W
03/09/2006  M61 MPH          BOSSIER            LA   TRAINED SPOTTER

0850 AM     TSTM WND DMG     STONEWALL               32.26N 93.82W
03/09/2006                   DE SOTO            LA   LAW ENFORCEMENT

            TWO TREES DOWN. FROM SHERIFF.

&&

VIII
Local storm report, Mar 9, 10:12 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND GST     RUSTON                  32.53N 92.64W
03/09/2006  E63 MPH          LINCOLN            LA   TRAINED SPOTTER

&&

VIII

The radar

The Shreveport radar (KSHV), 138 km away, was scanning. The volume nearest the first event began at 16:34 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ouachita

When
March 9, 10:37 AM CST
Where
Ouachita County, 15 mi W of Monroe
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
32.500, -92.367

Trees downed in Calhoun.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490389.